Dept of Health - Carroll County Health Department
Skip to Main Content

Alert: Counterfeit Street Pills and Fentanyl-Related Overdoses in Carroll County

Counterfeit pain and anxiety medications sold on the street are being laced with fentanyl, a synthetic opioid up to 50 times stronger than heroin and 100 times stronger than morphine.

People may not know if the the street medications they purchase contain fentanyl, which is cheaper and more potent than other drugs, because the pills are made to look exactly like prescription medications such as Xanax, oxycodone, Percocet, Norco, and others.

For example, counterfeit Xanax pills, sold for as little as $5 on the street, include a deadly combination of Xanax and fentanyl. These pills have caused numerous deaths and overdoses nationwide, including here in Carroll County.

The Carroll County Health Department is asking residents not to take pills they bought without a prescription. If you think you might have counterfeit prescription drugs, please call the DEA tip line at 530-722-7577 or submit your information on line at http://www.dea.gov/ops/submit.php .

Residents should also be aware of the signs and symptoms of an opioid overdose include:

  • Labored, shallow, or difficulty breathing
  • Lips, fingers, or face turning blue
  • Clammy skin
  • Limp body
  • Vomiting
  • Pinpoint pupils
  • Convulsions
  • Death rattle (labored exhale that may resemble snoring)

 To learn more about opioid overdosing and how you can use Naloxone to reverse an opioid overdose:  https://cchd.maryland.gov/wp-content/uploads/sites/26/2015/09/Operation-Save-a-Life-2.9.2015-1.pdf

To learn more about counterfeit street pills containing fentanyl:

http://www.tbo.com/pinellas-county/sheriff-blend-of-xanax-fentanyl-has-killed-nine-people-in-pinellas-20160322/

http://www.sfhealthnetwork.org/for-immediate-release-opioid-overdoses-in-sf-caused-by-counterfeit-xanax-pill-containing-fentanyl/

 
 
 
To learn more about the drug fentanyl: